Alert archive / Texas / Hard Freeze Warnings in 2021
Hard Freeze Warning 3, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this hard freeze warning at Feb 19, 2021, 2:08 PM CST for 33 counties in Texas. It took effect at Feb 19, 2021, 9:00 PM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2021, 2:08 PM CST (20:08 UTC)
- In effect from
- Feb 19, 2021, 9:00 PM CST
- Expired
- Feb 20, 2021, 9:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Austin/San Antonio, TX
All 33 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
387 WWUS74 KEWX 192008 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 208 PM CST Fri Feb 19 2021 TXZ171>173-183>194-202>209-217>225-228-201100- /O.NEW.KEWX.HZ.W.0003.210220T0300Z-210220T1500Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, Brackettville, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Eagle Pass, Crystal City, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, Hallettsville, and Carrizo Springs 208 PM CST Fri Feb 19 2021 ...HARD FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST SATURDAY... * WHAT...Sub-freezing temperatures as low as 21 expected. * WHERE...All of south central Texas. * WHEN...From 9 PM this evening to 9 AM CST Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...One last night of bitterly cold temperatures. Low temperatures will be in the 20s for most of South Central Texas with a few spots in the upper teens. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
1 follow-up statement
920 WWUS74 KEWX 201507 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 907 AM CST Sat Feb 20 2021 TXZ171>173-183>194-202>209-217>225-228-201615- /O.EXP.KEWX.HZ.W.0003.000000T0000Z-210220T1500Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, Brackettville, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Eagle Pass, Crystal City, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, Hallettsville, and Carrizo Springs 907 AM CST Sat Feb 20 2021 ...HARD FREEZE WARNING HAS EXPIRED... We have let the Hard Freeze Warning expire as most areas have warmed to above 32 degrees. However, a few spots in low lying areas and with deeper residual snow will remain below freezing for the next hour or two. $$
What forecasters said that day
The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this hard freeze warning went out at Feb 19, 2:00 PM CST, 8 minutes earlier.
Area forecast discussion, Feb 19, 2:00 PM CST, 8 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 200 PM CST Fri Feb 19 2021 .SHORT TERM (Tonight through Saturday Night)... The upper level flow will become zonal over the next 24 hours and surface high pressure will move across South Central Texas. This will bring mostly clear skies and light winds tonight. Good radiational cooling will drop low temperatures into the 20s and upper teens. We have issued a Hard Freeze Warning for the entire CWA for overnight. This will be the last subfreezing morning for this event. High pressure will ensure mostly sunny skies Saturday and warming temperatures. Additionally, winds will become southeasterly to southerly as the high moves to the east. High temperatures Saturday will climb to the upper 40s over the northeast and north, the 50s over most of the area, and the lower 60s in the southwest. Saturday night moisture will increase with the southerly flow. Skies will become partly to mostly cloudy. There is some chance for fog to develop, but that remains uncertain and we will leave it out for now. Temperatures will be warmer with lows ranging from the middle 30s to the middle 40s. && .LONG TERM (Sunday through Friday)... Southerly flow ahead of an upper level trough moving across the Plains maintains a warming and moistening trend going into Sunday. Cannot rule out a few patches of fog and drizzle in the morning. As the trough moves further east, it forces a cold front across our area late Sunday into Sunday evening. There may be a shower or two along the US highway 77 corridor to near the Coastal Plains in the evening. Cold advection behind this front will be much weaker than the last couple of weeks, however, with much of the Hill Country into parts of Central Texas only having a light freeze Monday morning. Highs on Monday will be only slightly cooler than Sunday. The warming trend resumes on Tuesday as southerly winds return. Wednesday will be the warmest day of the forecast. Then, another upper level trough and surface cold front move across our area on Thursday. This brings a possibility of isolated to widely scattered showers Thursday into Thursday night. Although the model consensus dries us out by next Friday, some ensembles keep slight chances as another upper level trough approaches for next weekend. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 23 50 38 60 35 / 0 0 0 - - Austin Bergstrom Intl Airport 19 51 37 62 35 / 0 0 0 - - New Braunfels Muni Airport 22 57 41 67 38 / 0 0 0 - - Burnet Muni Airport 21 51 39 61 33 / 0 0 0 0 - Del Rio Intl Airport 25 56 40 64 37 / 0 0 0 0 0 Georgetown Muni Airport 20 48 36 59 33 / 0 0 0 - - Hondo Muni Airport 20 57 39 66 36 / 0 0 0 0 - San Marcos Muni Airport 20 53 38 64 36 / 0 0 0 - - La Grange - Fayette Regional 23 53 43 62 38 / 0 0 0 - 10 San Antonio Intl Airport 23 54 42 64 38 / 0 0 0 - - Stinson Muni Airport 24 56 42 67 39 / 0 0 0 - - && .EWX WATCHES/WARNINGS/ADVISORIES... Hard Freeze Warning from 9 PM this evening to 9 AM CST Saturday for Atascosa-Bandera-Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-De Witt- Dimmit-Edwards-Fayette-Frio-Gillespie-Gonzales-Guadalupe-Hays- Karnes-Kendall-Kerr-Kinney-Lavaca-Lee-Llano-Maverick-Medina-Real- Travis-Uvalde-Val Verde-Williamson-Wilson-Zavala. && Short-Term/Aviation...05 Long-Term...04 Decision Support...Treadway
Hazardous weather outlook, Feb 19, 3:13 AM CST, 10 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 313 AM CST Fri Feb 19 2021 TXZ171>173-183>194-202>209-217>225-228-201200- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 313 AM CST Fri Feb 19 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. A Hard Freeze Warning is in effect across all of South Central Texas through 10 am. Continue plumbing precautions to prevent frozen or bursting pipes due to this cold weather. Hazardous travel remains possible on snow/ice covered roadways. Another hard freeze is possible tonight across much of South Central Texas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Freezing temperatures will linger into Saturday morning possibly causing additional problems for pipes across the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Hard Freeze Warnings in Texas, 2021Every hard freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.